Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 20, 2012, 5:09 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 5:09 PM CDT (22:09 UTC)
- Expired
- Apr 20, 2012, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 47 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:29 PM CDT | HAIL 1 | National Seashore, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS54 KCRP 202209
SVRCRP
TXC273-355-202300-
/O.NEW.KCRP.SV.W.0082.120420T2209Z-120420T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
509 PM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS
EXTREME SOUTHEASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 600 PM CDT
* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RIVIERA BEACH TO 6 MILES
NORTHEAST OF MALAQUITE BEACH...OR ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF SARITA TO 19 MILES SOUTHEAST OF CORPUS
CHRISTI...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MALAQUITE BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH TEXAS.
&&
LAT...LON 2726 9774 2743 9763 2758 9731 2755 9731
2759 9727 2756 9722 2727 9734 2728 9739
2731 9737 2734 9738 2728 9740 2731 9742
2727 9750 2729 9756 2736 9750 2728 9761
2729 9764
TIME...MOT...LOC 2209Z 323DEG 17KT 2730 9764 2751 9726
$$
MB1 follow-up statement
656
WWUS54 KCRP 202224
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 PM CDT FRI APR 20 2012
TXC355-202232-
/O.CAN.KCRP.SV.W.0082.000000T0000Z-120420T2300Z/
NUECES-
524 PM CDT FRI APR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN NUECES
COUNTY IS CANCELLED...
THE EARLIER SEVERE THUNDERSTORM HAS SINCE MOVED SOUTH OF THE AREA
AND THEREFORE THE WARNING IS NO LONGER NEEDED.
LAT...LON 2726 9774 2741 9761 2749 9731 2750 9726
2750 9725 2727 9734 2728 9739 2731 9737
2734 9738 2728 9740 2731 9742 2727 9750
2729 9756 2736 9750 2728 9761 2729 9764
TIME...MOT...LOC 2222Z 323DEG 17KT 2725 9760 2746 9722
$$
TXC273-202300-
/O.CON.KCRP.SV.W.0082.000000T0000Z-120420T2300Z/
KLEBERG-
524 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN KLEBERG COUNTY...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RIVIERA BEACH TO MALAQUITE
BEACH...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF SARITA TO 23
MILES SOUTHEAST OF CORPUS CHRISTI...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PADRE ISLAND NATIONAL SEASHORE...
MALAQUITE BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2726 9774 2741 9761 2749 9731 2750 9726
2750 9725 2727 9734 2728 9739 2731 9737
2734 9738 2728 9740 2731 9742 2727 9750
2729 9756 2736 9750 2728 9761 2729 9764
TIME...MOT...LOC 2222Z 323DEG 17KT 2725 9760 2746 9722
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:17 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 20, 4:17 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
417 PM CDT FRI APR 20 2012
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...AN UPPER LEVEL
DISTURBANCE (WATER VAPOR IMAGERY/STREAMLINE DATA) WILL CONTINUE TO
MOVE TOWARD THE EAST OVERNIGHT (NAM/GFS DETERMINISTIC) WITH
INCREASING SUBSIDENCE/DRYING TONIGHT. THE ASSOCIATED SFC FRONT
WILL MOVE OFFSHORE TONIGHT. EXPECT STRONG/SEVERE CONVECTION TO
CONTINUE ALONG/IN ADVANCE OF THE FRONT THIS EVENING. AFTER
FROPA...THE NAM DOES NOT PROG A SIGNIFICANT INCREASE IN MSLP
RISES. THUS... ANTICIPATE NO GREATER THAN MODERATE NORTH WIND
OVERNIGHT. BRIEF GUSTY WIND MAY OCCUR OVER THE ERN CWA DRG THE MID
MORNING HOURS SAT. DRY CONDITIONS EXPECTED SATURDAY. DESPITE THE
FRONT...CAA WILL BE VERY LIMITED SAT AND STRONGER INSOLATION (OWING
TO DRIER AIR) WILL RESULT IN WARM TEMPS AGAIN SAT. THE COMBINATION
OF A ATMOSPHERIC COLUMN (NAM DETERMINISTIC SOUNDING PROFILE/PW
VALUES) AND LGT WIND (PROXIMITY OF WEAK SFC RIDGE AXIS) WILL
RESULT IN SIGNIFICANTLY COOLER CONDITIONS SATURDAY NIGHT.
&&
.FIRE WEATHER...VERY LOW RELATIVE HUMIDITY VALUES EXPECTED
SATURDAY AFTN YET WIND SHOULD REMAIN EVEN BELOW ELEVATED FIRE
DANGER CONDITIONS.
&&
.MARINE...NAM PROGS 30-35KT NORTH AT 925MB AFTER FROPA OVER THE
COASTAL WATERS ALONG WITH LAPSE RATES IN THE 0-1KM NEAR DRY
ADIABATIC. SCA CONDITIONS EXPECTED WITH MARGINAL GALE CONDITIONS
PSBL. YET...CONFIDENT IN SCA WITH WIND GUSTS TO NEAR GALE FORCE.
OVER THE COASTAL WATERS...EXPECT CONDITIONS TO IMPROVE FROM WEST
TO EAST AFTER 18Z SAT (NAM DETERMINISTIC.)
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...STRONG HIGH PRESSURE RIDGE OVER
THE ROCKIES WILL MAINTAIN DRY NORTHWEST FLOW THROUGH THE BEGINNING
OF THE WEEK. MONDAY A SECONDARY SURGE OF SURFACE HIGH PRESSURE WILL
MOVE THROUGH SOUTH TEXAS...TURNING WINDS TO A MORE NORTHEAST FLOW.
THIS FLOW WILL MAINTAIN MILD CONDITIONS THROUGH THE FIRST HALF OF
THE PERIOD. STARTING TUESDAY AS THE SURFACE HIGH SHIFTS TO THE
NORTHERN GULF...WEAK ONSHORE FLOW WILL RETURN. THE CMC AND ECMWF
MAINTAIN RIDGE OVER THE ROCKIES THROUGH THE PERIOD...WHILE THE GFS
TRIES TO MOVE AN UPPER LOW INTO SOUTHERN CALIFORNIA WEDNESDAY AND
INTO THE RIDGE AXIS BY THURSDAY. FAVORED CMC AND ECMWF FOR THE
FORECAST AS GFS REMAINS AN OUTLIER MOVING THE UPPER LOW INTO THE
UPPER RIDGE. WILL SHOW A GRADUAL WARMING TREND THROUGH THE WEEK.
BY THE END OF THE PERIOD...HIGHS IN THE MID 90S IN THE BRUSH COUNTY
AND MID TO UPPER 80S ACROSS THE COASTAL PLAINS AND COASTAL BEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 59 79 59 84 60 / 40 0 0 0 0
VICTORIA 55 77 55 81 56 / 40 0 0 0 0
LAREDO 62 86 63 92 64 / 20 0 0 0 0
ALICE 58 81 57 87 57 / 30 0 0 0 0
ROCKPORT 61 77 61 82 62 / 40 0 0 0 0
COTULLA 57 84 58 88 57 / 20 0 0 0 0
KINGSVILLE 59 81 58 85 59 / 40 0 0 0 0
NAVY CORPUS 63 77 64 81 64 / 40 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 1 PM CDT
SATURDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM
PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS
FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 AM CDT
SATURDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
&&
WC/87...SHORT TERM
TT/89...LONG TERM
LK/84...LONG TERMHazardous weather outlook, Apr 20, 5:36 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 536 AM CDT FRI APR 20 2012 TXZ229>234-239>247-211045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 536 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH TEXAS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE AN ELEVATED FIRE WEATHER RISK IN THE COASTAL BEND REGION ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. GMZ230-235-250-255-270-275-211045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 536 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON AND THIS EVENING ACROSS THE MARINE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY AS STRONG OFFSHORE WINDS DEVELOP. A GALE WATCH MAY BE NECESSARY FOR OPEN WATER AREAS. PZ/TB
In the hours before
Special weather statement, Apr 20, 4:32 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 432 PM CDT FRI APR 20 2012 TXZ231-232-202230- BEE-LIVE OAK- 432 PM CDT FRI APR 20 2012 ...A STRONG THUNDERSTORM WAS AFFECTING BEE AND LIVE OAK COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF SKIDMORE...MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
Special weather statement, Apr 20, 4:34 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 434 PM CDT FRI APR 20 2012 TXZ231-241-202215- JIM WELLS-LIVE OAK- 434 PM CDT FRI APR 20 2012 ...A STRONG THUNDERSTORM WAS AFFECTING NORTHERN JIM WELLS AND SOUTHERN LIVE OAK COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANNAROSE...OR 17 MILES SOUTH OF GEORGE WEST...MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
Special weather statement, Apr 20, 4:44 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 444 PM CDT FRI APR 20 2012 TXZ245>247-202230- ARANSAS-CALHOUN-REFUGIO- 444 PM CDT FRI APR 20 2012 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...CALHOUN AND REFUGIO COUNTIES... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF HOLIDAY BEACH...OR 15 MILES NORTHEAST OF ROCKPORT...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
Local storm report, Apr 20, 4:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
451 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL NNW RICARDO 27.42N 97.85W
04/20/2012 E1.00 INCH KLEBERG TX EMERGENCY MNGR
EM OFFICE REPORTED QUARTER SIZE HAIL IN RICARDO AREA.
&&
HARTLocal storm report, Apr 20, 5:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 6 ESE CC NAS 27.66N 97.18W
04/20/2012 E0.50 INCH NUECES TX PARK/FOREST SRVC
REPORTED AT MUSTANG ISLAND STATE PARK.
&&
HARTLocal storm report, Apr 20, 5:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 6 ESE CC NAS 27.66N 97.18W
04/20/2012 E1.00 INCH NUECES TX PARK/FOREST SRVC
QUARTER SIZE HAIL NOW FALLING AT MUSTANG ISLAND STATE
PARK
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:01 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 59 min |
| Apr 20, 3:01 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 44 min |
| Apr 20, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 41 min |
| Apr 20, 3:18 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 42 min |
| Apr 20, 3:24 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 66 min |
| Apr 20, 3:34 PM CDT | Small Craft Advisory | CRP | 29 hr | |
| Apr 20, 3:35 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 40 min |
| Apr 20, 3:42 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 48 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 61 min |
| Apr 20, 3:49 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 41 min |
| Apr 20, 3:50 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 55 min |
| Apr 20, 3:52 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Refugio | 38 min |
| Apr 20, 4:00 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Apr 20, 4:08 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 37 min |
| Apr 20, 4:17 PM CDT | Tornado Warning | CRP | Nueces | 43 min |
| Apr 20, 4:21 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Refugio | 39 min |
| Apr 20, 4:46 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 44 min |
| Apr 20, 4:48 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 42 min |
| Apr 20, 5:14 PM CDT | Special Marine Warning | CRP | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.